| Model Number |
BURR, OVAL, 8 FLUTE 4.0MM X 13CM |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/06/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
It was reported that during an arthroscopy when the surgeon used the shaverblade many small metal flakes detached from the blade in the joint.The particles were removed from patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged ar-8400obe serial/batch number (b)(6) was received for investigation.Visual evaluation under a magnifier noted striation marks along the shaft of the outer tube.The distal end of the inner tube also had oxidation marks/damage.Functional testing was not performed due to the damage of the device.The most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.